Contrast-Induced Seizures After Cardiac Catheterization in a 6-Year-Old Child

Valeria Sansone, Lucienne Piazza, Gianfranco Butera, Giovanni Meola, Alessandro Fontana

Research output: Contribution to journalArticle

4 Citations (Scopus)

Abstract

Neurologic complications of cardiac catheterization are usually embolic events resulting in stroke or seizures of vascular origin. Contrast-induced seizures have been rarely described in children. This report presents clinical, neuroimaging, and follow-up data of a 6-year-old female subjected to cardiac catheterization for aortic coarctation who developed contrast-induced generalized seizures. Although rare, this condition adds to the neurologic complications of cardiac catheterization in children and should be considered in the differential diagnosis of seizures of vascular origin with obvious therapeutic and prognostic implications.

Original languageEnglish
Pages (from-to)268-270
Number of pages3
JournalPediatric Neurology
Volume36
Issue number4
DOIs
Publication statusPublished - Apr 2007

Fingerprint

Cardiac Catheterization
Seizures
Nervous System
Blood Vessels
Aortic Coarctation
Neuroimaging
Differential Diagnosis
Stroke
Therapeutics

ASJC Scopus subject areas

  • Clinical Neurology
  • Pediatrics, Perinatology, and Child Health
  • Developmental Neuroscience
  • Neurology

Cite this

Contrast-Induced Seizures After Cardiac Catheterization in a 6-Year-Old Child. / Sansone, Valeria; Piazza, Lucienne; Butera, Gianfranco; Meola, Giovanni; Fontana, Alessandro.

In: Pediatric Neurology, Vol. 36, No. 4, 04.2007, p. 268-270.

Research output: Contribution to journalArticle

Sansone, Valeria ; Piazza, Lucienne ; Butera, Gianfranco ; Meola, Giovanni ; Fontana, Alessandro. / Contrast-Induced Seizures After Cardiac Catheterization in a 6-Year-Old Child. In: Pediatric Neurology. 2007 ; Vol. 36, No. 4. pp. 268-270.
@article{ce3ba6d440b040cf9f94ba36ee2b38aa,
title = "Contrast-Induced Seizures After Cardiac Catheterization in a 6-Year-Old Child",
abstract = "Neurologic complications of cardiac catheterization are usually embolic events resulting in stroke or seizures of vascular origin. Contrast-induced seizures have been rarely described in children. This report presents clinical, neuroimaging, and follow-up data of a 6-year-old female subjected to cardiac catheterization for aortic coarctation who developed contrast-induced generalized seizures. Although rare, this condition adds to the neurologic complications of cardiac catheterization in children and should be considered in the differential diagnosis of seizures of vascular origin with obvious therapeutic and prognostic implications.",
author = "Valeria Sansone and Lucienne Piazza and Gianfranco Butera and Giovanni Meola and Alessandro Fontana",
year = "2007",
month = "4",
doi = "10.1016/j.pediatrneurol.2006.10.008",
language = "English",
volume = "36",
pages = "268--270",
journal = "Pediatric Neurology",
issn = "0887-8994",
publisher = "Elsevier Inc.",
number = "4",

}

TY - JOUR

T1 - Contrast-Induced Seizures After Cardiac Catheterization in a 6-Year-Old Child

AU - Sansone, Valeria

AU - Piazza, Lucienne

AU - Butera, Gianfranco

AU - Meola, Giovanni

AU - Fontana, Alessandro

PY - 2007/4

Y1 - 2007/4

N2 - Neurologic complications of cardiac catheterization are usually embolic events resulting in stroke or seizures of vascular origin. Contrast-induced seizures have been rarely described in children. This report presents clinical, neuroimaging, and follow-up data of a 6-year-old female subjected to cardiac catheterization for aortic coarctation who developed contrast-induced generalized seizures. Although rare, this condition adds to the neurologic complications of cardiac catheterization in children and should be considered in the differential diagnosis of seizures of vascular origin with obvious therapeutic and prognostic implications.

AB - Neurologic complications of cardiac catheterization are usually embolic events resulting in stroke or seizures of vascular origin. Contrast-induced seizures have been rarely described in children. This report presents clinical, neuroimaging, and follow-up data of a 6-year-old female subjected to cardiac catheterization for aortic coarctation who developed contrast-induced generalized seizures. Although rare, this condition adds to the neurologic complications of cardiac catheterization in children and should be considered in the differential diagnosis of seizures of vascular origin with obvious therapeutic and prognostic implications.

UR - http://www.scopus.com/inward/record.url?scp=34247147751&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=34247147751&partnerID=8YFLogxK

U2 - 10.1016/j.pediatrneurol.2006.10.008

DO - 10.1016/j.pediatrneurol.2006.10.008

M3 - Article

C2 - 17437914

AN - SCOPUS:34247147751

VL - 36

SP - 268

EP - 270

JO - Pediatric Neurology

JF - Pediatric Neurology

SN - 0887-8994

IS - 4

ER -